I was admitted to hospital at Christmas and as part of the treatment was given an intramuscular anti-emetic in my posterior. Since then I have had altered sensation and occasional pain in a approx. 6 cm square area on the top of my left thigh. It's about 10-15 cm from where I was injected. The pain is mostly when I touch/press on it but can also come on without contact. The numbness is constant.
Does anyone have any clue what this is? Should I see a doctor? Anything I can do to treat it?
Although the site is quite far off from the injection site,but it looks like a nerve root of the sciatic nerve which passes through this area must have been irritated.Compression or irritation of the nerve causes the symptoms of pain and numbness.It can also be due to piriformis syndrome in which the piriformis muscle irritates the sciatic nerve and causes pain and numbness.Apply awrm compresses on the area of pain and also take some anti-inflammatory analgesics like Diclofenac or ibuprofen.Also apply some topical muscle relaxant on the muscle.
If the symptoms persist then pls take a physician’s/neurologist’s evaluation for this.Nerve conduction velocity tests and electromyography are required to confirm the diagnosis.
Hope it helps.Take care and pls do keep me posted.Kind regards
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.